Michigan, 2007Damaging Winds in Michigan, May 30, 2007
May 30, 2007 · NWS DTX · 2 events in 1 county or zone
An isolated pulse severe event near Highland resulted in large tree branches down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated pulse severe event near Highland resulted in large tree branches down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 30, 2:23 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, May 30, 2:23 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT WED MAY 30 2007
.SHORT TERM...TONIGHT
THE FORECAST FOR TODAY HAS BEEN RIGHT ON TRACK WITH MAXES PEAKING
OUT IN THE UPPER 80S AND ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPING DURING THE MID AFTERNOON HOURS. WILL BE CONTINUING WITH
THE ISOLATED MENTION INTO TONIGHT...HOWEVER NO SEVERE WEATHER IS
EXPECTED WITH MID AFTERNOON LAPS DATA SHOWING CAPES HOLDING AROUND
1500 J/KG. AS MENTIONED EARLIER...WEAK WIND FIELDS (0-6 KM BULK
SHEAR 10 KNOTS OR LESS)/HIGH FREEZING LEVELS/LACK OF A SIGNIFICANT
TRIGGER-LOW LEVEL CONVERGENCE JUST DOES NOT SUPPORT SEVERE WEATHER
WITH THE SOMEWHAT SKINNY CAPE BELOW 2000 J/KG. INTERSECTING
BOUNDARIES (LAKE BREEZE/OUTFLOW) IS REALLY THE ONLY POSSIBLE
SCENARIO WHERE A STRONGER CELL COULD DEVELOP...WHICH REMAINS
UNLIKELY. IN ADDITION...INCREASING BOUNDARY LAYER DEPTH HAS LEAD TO
DEW POINTS FALLING INTO THE MID TO UPPER 50S ACROSS PARTS OF THE
CWA...WHICH SUPPORTS JUST ISOLATED COVERAGE.
850 MB THETA-E RIDGE AND INSTABILITY (SHOWALTER INDEX SLIGHTLY LESS
THAN ZERO) OVER SOUTHEAST MICHIGAN SUPPORTS THE CONTINUED SLIGHT
CHANCE THROUGH THE NIGHT. 24 HOUR CHANGE IN TEMP/DEW POINT CALLS
FOR MINS (ON AVERAGE) TO BE AT LEAST 3 DEGREES WARMER TONIGHT
COMPARED TO THIS MORNING...AND WILL CARRY OVERNIGHT LOWS
PREDOMINATELY IN THE MID 60S.
&&
.LONG TERM...THURSDAY THROUGH WEDNESDAY
THE UPPER LEVEL PATTERN IS GRADUALLY BECOME PROGRESSIVE LATE THIS
WEEK AS UPPER RIDGE OVER THE EASTERN CONUS SHIFTS EASTWARD AND THE
UPPER LOW OVER THE NORTHERN ROCKIES/PLAINS MEANDERS INTO THE UPPER
MIDWEST. THIS WILL LEAVE LOWER MICHIGAN WITHIN A STEADY SOUTHERLY
STREAM OF HOT/HUMID AIR IN BETWEEN THESE FEATURES. THE INSTABILITY
WITHIN THIS REGIME WILL BE FAVORABLE FOR THUNDERSTORMS. THE TRICK
WILL BE FINDING FORCING MECHANISMS TO FOCUS CONVECTION. THIS WILL BE
A TALL ORDER ON THURSDAY AND FRIDAY AS ONLY EXPECT WEAK SHORTWAVES
WITHIN THIS MOISTURE PLUME TO RIPPLE THROUGH THE AREA. THIS SETUP IS
CERTAINLY WORTH A CONTINUED CHANCE OF THUNDERSTORMS AS IF NOTHING
ELSE THESE WAVES WILL INTERACT WITH POTENTIAL LAKE BOUNDARIES TO
PRODUCT ISOLATED/SCATTERED CONVECTION. IN FACT...WOULD EXPECT THE
OVERALL ENVIRONMENT TO BE MORE CONDUCIVE TO THUNDERSTORMS AS THE
AFOREMENTIONED RIDGE EDGES FURTHER EAST.
BY THIS WEEKEND...THE UPPER LOW OVER THE NORTHERN PLAINS WILL MOVE
INTO THE AREA...BRINGING A BETTER CHANCE OF WIDESPREAD CONVECTION.
THIS WILL BE ESPECIALLY THRU BY SATURDAY NIGHT/SUNDAY AS THE UPPER
LOW TRACKS THROUGH THE REGION. BEFORE THAT...THE INITIAL FRONT THAT
THIS SYSTEM PUSHES INTO THE AREA WILL WEAKEN CONSIDERABLY AS IT
BECOMES PARALLEL TO THE UPPER LEVEL FLOW AND BASICALLY STALLS OVER
THE AREA ON SATURDAY.
AS THIS UPPER LOW OPENS AND TRACKS INTO THE EASTERN GREAT LAKES ON
MONDAY...ADDITIONAL SHORTWAVE ENERGY WILL FUNNEL SOUTHEAST THROUGH
EASTERN CANADA...AND HELP CARVE OUT AN UPPER TROUGH AT LEAST THROUGH
THE MIDDLE OF NEXT WEEK. WITHIN THIS PATTERN...EXPECT MORE ISOLATED
TO SCATTERED SHOWERS...ESPECIALLY DURING THE PEAK AFTERNOON/EVENING
INSTABILITY. ALSO...THIS WILL BRING A RETURN TO MORE SEASONABLE
TEMPERATURES IN THE MID 70S (AS OPPOSED TO THE 85-90 DEGREE WEATHER
THAT WILL PERSIST INTO FRIDAY).
&&
.MARINE...
SOUTHWEST FLOW WILL PERSIST OVER THE AREA INTO EARLY THIS WEEKEND AS
HIGH PRESSURE REMAINS CENTERED OFF TO THE SOUTHEAST...AND AN UPPER
TROUGH SLOWLY TRACKS THROUGH THE NORTHERN PLAINS INTO THE WESTERN
GREAT LAKES. RELATIVELY UNSTABLE CONDITIONS WILL PERSIST WITHIN THIS
FLOW...LEADING TO ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS INTO
SATURDAY...PARTICULARLY IN THE AFTERNOON/EARLY EVENING. WITH THE
APPROACH OF THE UPPER TROUGH...AND ASSOCIATED SURFACE FRONT...THE
COVERAGE OF SHOWERS/THUNDERSTORMS WILL INCREASE HEADING INTO THE
LATER PART OF THE WEEKEND.
&&
.PREV DISCUSSION...ISSUED AT 1252 PM
AVIATION...
INCREASING INSTABILITY OVER SOUTHEAST MICHIGAN WILL LEAD TO CU
DEVELOPMENT (5000-7000 FEET) THIS AFTERNOON WITH ISOLATED
THUNDERSTORMS EXPECTED INTO TONIGHT. UNCERTAINTY WITH EXACT
LOCATION AND COVERAGE PRECLUDES THE MENTION AT TAF SITES.
THE OTHER ISSUE IS STEEP MORNING SURFACE BASED INVERSION HAS
LIMITED MIXING THUS FAR...RESULTING IN HAZE (5-6SM) DUE TO
INCREASE IN LOW LEVEL MOISTURE. BOUNDARY LAYER WILL CONTINUE TO
INCREASE DURING THE AFTERNOON...WITH SURFACE DEW POINTS RESPONDING
BY DROPPING A FEW DEGREES TO ALLOW P6SM VSBYS. HOWEVER...WOULD
EXPECT HAZE TO REDEVELOP LATE TONIGHT/TOMORROW MORNING.
WINDS TO REMAIN LIGHT (10 KNOTS OR LESS) THROUGH THE PERIOD.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....DG
MARINE.......DG
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 30, 4:00 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 AM EDT WED MAY 30 2007
MIZ047>049-053>055-060>063-068>070-075-076-082-083-310900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
500 AM EDT WED MAY 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK FROM
SOUTHWEST TO NORTHEAST AT AROUND 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY AS
A STRONG LOW PRESSURE SYSTEM SLOWLY APPROACHES THE GREAT LAKES. THE
BEST COVERAGE OF THUNDERSTORMS IS EXPECTED ON SATURDAY AND SUNDAY
AS A COLD FRONT SWEEPS THROUGH THE STATE.
THERE IS AGAIN A CHANCE FOR THUNDERSTORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-310900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
500 AM EDT WED MAY 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT
OVER SOUTHERN LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS
OF LAKE ERIE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE
AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AT AROUND 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY AS
A STRONG LOW PRESSURE SYSTEM SLOWLY APPROACHES THE GREAT LAKES. THE
BEST COVERAGE OF THUNDERSTORMS IS EXPECTED ON SATURDAY AND SUNDAY
AS A COLD FRONT SWEEPS THROUGH THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
OROW
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Thunderstorm Wind, Oakland
- When
- May 30, 5:50 PM EST
- Where
- Oakland County, 2 mi NNE of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.657, -83.585
A National Weather Service employee reported large tree branches down.
Thunderstorm Wind, Oakland
- When
- May 30, 5:50 PM EST
- Where
- Oakland County, 3 mi WSW of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.613, -83.654
A trained spotter reported large tree branches down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 30 to 31, 2007$435,000 · 1.75 in hail · 42 events
- Flooding in Nebraska, May 30 to 31, 2007$500,000 · 4 events
- Flash Flood and Hail in Oklahoma, May 30, 2007$233,000 · 1.75 in hail · 14 events
- Lightning Strike in Louisiana, May 30, 2007$80,000 · 1 event
- Damaging Winds in Texas, May 30, 2007$40,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Winds in North Dakota, May 30, 2007EF1 · 4 events
- Damaging Wind in Ohio, May 30, 2007$30,000 · 50 kt wind · 1 event
- Damaging Winds in Arkansas, May 30, 2007$22,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, May 30, 2007$20,000 · 50 kt wind · 1 event
- Hail in Texas, May 30 to 31, 2007$13,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Michigan, May 30, 2007$12,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Louisiana, May 30, 2007$7,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35845, 35846.